Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 1, 2018, 2:50 AM MDT for 14 counties in Idaho. It took effect at Nov 2, 2018, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 2:50 AM MDT (08:50 UTC)
- In effect from
- Nov 2, 2018, 12:00 PM MDT
- Expired
- Nov 2, 2018, 7:57 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 5 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766 WWUS75 KPIH 010850 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 250 AM MDT Thu Nov 1 2018 IDZ051-054>058-012100- /O.NEW.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 250 AM MDT Thu Nov 1 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon to 9 PM MDT Friday. * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles, light vehicles and vehicles with trailers, especially from 3PM Friday through 9PM Friday. * WINDS...West-Southwest Winds 25 to 35 mph with gusts near 45 mph. * LOCATIONS...Strongest crosswinds on I-84 from Burley to the Utah border, including Yale, Idahome and Sweetzer Summit. Highway 93 from the Nevada Line to Bellevue. I-15 from Pocatello through Blackfoot. Highway 39 from American Falls to Sterling and the surrounding Eastern Magic Valley, Southern Snake Plain, Southern Highlands and Fort Hall Tribal lands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds and maintain two hands on the wheel. && $$
4 follow-up statements
335 WWUS75 KPIH 011903 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 103 PM MDT Thu Nov 1 2018 IDZ051-054>058-021100- /O.CON.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 103 PM MDT Thu Nov 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles, light vehicles and vehicles with trailers, especially from 3PM Friday through 9PM Friday. * WINDS...West-Southwest Winds 25 to 35 mph with gusts near 45 mph. * LOCATIONS...Strongest crosswinds on I-84 from Burley to the Utah border, including Yale, Idahome and Sweetzer Summit. Highway 93 from the Nevada Line to Bellevue. I-15 from Pocatello through Blackfoot. Highway 39 from American Falls to Sterling and the surrounding Eastern Magic Valley, Southern Snake Plain, Southern Highlands and Fort Hall Tribal lands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds and maintain two hands on the wheel. && $$
993 WWUS75 KPIH 020850 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 250 AM MDT Fri Nov 2 2018 IDZ052-053-022100- /O.EXA.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 250 AM MDT Fri Nov 2 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 9 PM MDT this evening. * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles, light vehicles and vehicles with trailers, especially from 12PM Friday through 6PM Friday. Blowing dust may reduce visibility. * WINDS...West-Southwest Winds 25 to 35 mph with gusts near 50 mph. * LOCATIONS...Strongest crosswinds on I-15 from Idaho Falls north to Hamer, Highways 20 and 26 across the Arco Desert and Highway 33 from Rexburg to Howe. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds and maintain two hands on the wheel. && $$ IDZ051-054>058-022100- /O.CON.KPIH.WI.Y.0022.181102T1800Z-181103T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 250 AM MDT Fri Nov 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles, light vehicles and vehicles with trailers, especially from 3PM Friday through 9PM Friday. Blowing dust may reduce visibility. * WINDS...West-Southwest Winds 25 to 35 mph with gusts around 50 mph. Gusts may approach 60 mph along I-84 in the Yale and Idahome areas. * LOCATIONS...Strongest crosswinds on I-84 from Burley to the Utah border, including Yale, Idahome and Sweetzer Summit. Highway 93 from the Nevada Line to Bellevue. I-15 from Pocatello through Blackfoot. Highway 39 from American Falls to Sterling and the surrounding Eastern Magic Valley, Southern Snake Plain, Southern Highlands and Fort Hall Tribal lands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds and maintain two hands on the wheel. && $$
194 WWUS75 KPIH 022010 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 210 PM MDT Fri Nov 2 2018 IDZ051>058-030300- /O.CON.KPIH.WI.Y.0022.000000T0000Z-181103T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 210 PM MDT Fri Nov 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles, light vehicles and vehicles with trailers, through 9PM Friday. Blowing dust may reduce visibility. Road closures on Interstate 15 north of Idaho Falls from blowing dust is likely. * WINDS...West-Southwest Winds 25 to 35 mph with gusts around 50 mph. Gusts may approach 60 mph near Idaho National Labs. * LOCATIONS...Strongest crosswinds on I-84 from Burley to the Utah border, including Yale, Idahome and Sweetzer Summit. Highway 93 from the Nevada Line to Bellevue. I-15 from Pocatello through Blackfoot. Highway 39 from American Falls to Sterling and the surrounding Eastern Magic Valley, Southern Snake Plain, Southern Highlands and Fort Hall Tribal lands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds and maintain two hands on the wheel. && $$ Valle
608 WWUS75 KPIH 030157 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 757 PM MDT Fri Nov 2 2018 IDZ051>058-030300- /O.CAN.KPIH.WI.Y.0022.000000T0000Z-181103T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 757 PM MDT Fri Nov 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Wind speeds have fallen below advisory criteria and thus the Wind Advisory has been cancelled for the remainder of the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:26 PM MDT, 12 hours 24 minutes earlier.
Area forecast discussion, Oct 31, 2:26 PM MDT, 12 hours 24 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 226 PM MDT Wed Oct 31 2018 .SHORT TERM...Wednesday night through Saturday afternoon. A ridge of high pressure remains off the coast in the Eastern Pacific. Several disturbances will move over the top of the ridge and into Idaho the next few days. Current radar imagery shows activity with the disturbance for tonight is just now moving over this area. The mountains of the eastern highlands will see the strongest lift and precipitation, while the Snake Plain will have less forcing to generate precipitation. The bench areas on the east side of I-15 hold a chance of rain/snow this evening. Snow accumulation of 1 to 3 inches is expected on mountain passes heading towards Wyoming. Travel may be tricky, an Advisory winter weather is in effect. A surface front will come through on Friday, pushing some pretty windy conditions in the Snake Plain and areas around Oakley and Malta. A wind Advisory may be needed. Snow accumulations with this second disturbance will be on the light side, 1 or 2 inches in the mountains. The active weather pattern will continue through the weekend with a stronger disturbance on Sunday. RS .LONG TERM...Saturday night through next Wednesday. Weather this weekend won't let up as two more systems are poised to impact the area. The first system will come in Saturday night and last through Sunday. Expect 2 to 5 inches of snow above 6500 feet with our Northeast areas, including Pine Creek Pass and the Island Park area, likely to get around 5 to 9 inches of snow. Expect breezy to moderate winds as well. Temperatures will drop to near normal to slightly below normal Monday before rising slightly above normal Tuesday afternoon as the next system moves through the area. Snow levels will start around 5000 to 6000 feet on Tuesday afternoon before dropping to the valley floor during Tuesday evening as most of the precipitation ends. Look for 2 to 4 inches of snow above 6000 feet with higher amounts along the Eastern Highlands. This will be a period we continue to watch closely over the coming days. Wyatt && .AVIATION...Winds have become breezy this afternoon as a disturbance or trough is moving into the area. CIGS are starting to lower as light showers are moving into the area. CIGS will likely become MVFR early this evening for all stations, particularly if showers occur. KDIJ has the best chance for MVFR CIGS by late afternoon/early evening with rain showers and will likely see IFR CIGS/VIS when rain showers turn over to snow later this evening. Any MVFR CIGS/VIS will likely clear by early tomorrow morning for all TAF sites except KDIJ. KDIJ could see lingering MVFR/IFR CIGS into the early afternoon tomorrow. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 9 AM MDT Thursday for IDZ064-066. Winter Weather Advisory from midnight tonight to 9 AM MDT Thursday for IDZ060. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.